Alert archive / Nevada / Blizzard Warnings in 2024
Blizzard Warning 3, NWS Elko, NV
NWS Elko, NV issued this blizzard warning at Feb 25, 2024, 3:23 AM PST for Elko County, White Pine County, Nevada. It took effect at Feb 26, 2024, 4:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2024, 3:23 AM PST (11:23 UTC)
- In effect from
- Feb 26, 2024, 4:00 AM PST
- Expired
- Feb 27, 2024, 4:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 11.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2610 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS45 KLKN 251123 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 323 AM PST Sun Feb 25 2024 NVZ033-251230- /O.CAN.KLKN.WS.A.0003.240226T1200Z-240227T1200Z/ Southeastern Elko County- 323 AM PST Sun Feb 25 2024 ...WINTER STORM WATCH IS CANCELLED... The Winter Storm Watch for Southeastern Elko County has changed to a Wind Advisory. Please see headline product for more details. $$ NVZ034-260000- /O.UPG.KLKN.WS.A.0003.240226T1200Z-240227T1200Z/ /O.NEW.KLKN.BZ.W.0003.240226T1200Z-240227T0600Z/ Ruby Mountains and East Humboldt Range- 323 AM PST Sun Feb 25 2024 ...BLIZZARD WARNING IN EFFECT FROM 4 AM TO 10 PM PST MONDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 12 to 18 inches. Winds gusting as high as 70 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 4 AM to 10 PM PST Monday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. Travel is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-260000- /O.UPG.KLKN.WS.A.0003.240226T1200Z-240227T1200Z/ /O.NEW.KLKN.WS.W.0007.240226T1200Z-240227T0600Z/ Northern Elko County- Including the city of Owyhee 323 AM PST Sun Feb 25 2024 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches above 6500 feet. Total snow accumulations of 1 to 4 inches below 6500 feet. Winds gusting as high as 55 mph. * WHERE...Northern Elko County. * WHEN...From 4 AM to 10 PM PST Monday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. Travel is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ038-039-260000- /O.UPG.KLKN.WS.A.0003.240226T1200Z-240227T1200Z/ /O.NEW.KLKN.WW.Y.0012.240226T1800Z-240227T0600Z/ Southwest Elko County-South Central Elko County- Including the cities of Elko and Spring Creek 323 AM PST Sun Feb 25 2024 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Winds gusting as high as 60 mph. * WHERE...Southwest Elko County and South Central Elko County. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Strong winds could cause tree damage. * ADDITIONAL DETAILS...A rain/snow mix will initially start Monday morning. The main impacts are expected Monday evening and night as snow levels quickly drop to valleys floors along with gusty winds causing blowing snow/drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
6 follow-up statements
010 WWUS45 KLKN 251141 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 341 AM PST Sun Feb 25 2024 NVZ034-260000- /O.CON.KLKN.BZ.W.0003.240226T1200Z-240227T0600Z/ Ruby Mountains and East Humboldt Range- 341 AM PST Sun Feb 25 2024 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 12 to 18 inches. Winds gusting as high as 70 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 4 AM to 10 PM PST Monday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. Travel is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-260000- /O.CON.KLKN.WS.W.0007.240226T1200Z-240227T0600Z/ Northern Elko County- Including the city of Owyhee 341 AM PST Sun Feb 25 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches above 6500 feet. Total snow accumulations of 1 to 4 inches below 6500 feet. Winds gusting as high as 55 mph. * WHERE...Northern Elko County. * WHEN...From 4 AM to 10 PM PST Monday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. Travel is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-260000- /O.EXB.KLKN.WW.Y.0012.240226T2100Z-240227T0900Z/ White Pine County- Including the cities of Ely and McGill 341 AM PST Sun Feb 25 2024 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM PST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Winds gusting as high as 55 mph. * WHERE...White Pine County. * WHEN...From 1 PM Monday to 1 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Strong winds could cause tree damage. * ADDITIONAL DETAILS...A rain/snow mix will initially start Monday morning. The main impacts are expected Monday evening and night as snow levels quickly drop to valleys floors along with gusty winds causing blowing snow/drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ038-039-260000- /O.CON.KLKN.WW.Y.0012.240226T1800Z-240227T0600Z/ Southwest Elko County-South Central Elko County- Including the cities of Elko and Spring Creek 341 AM PST Sun Feb 25 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Winds gusting as high as 60 mph. * WHERE...Southwest Elko County and South Central Elko County. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Strong winds could cause tree damage. * ADDITIONAL DETAILS...A rain/snow mix will initially start Monday morning. The main impacts are expected Monday evening and night as snow levels quickly drop to valleys floors along with gusty winds causing blowing snow/drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
708 WWUS45 KLKN 261026 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 226 AM PST Mon Feb 26 2024 NVZ034-270000- /O.EXT.KLKN.BZ.W.0003.240226T1200Z-240227T1200Z/ Ruby Mountains and East Humboldt Range- 226 AM PST Mon Feb 26 2024 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 12 to 20 inches. Winds gusting as high as 70 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Very strong winds could cause extensive tree damage. Travel is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-270000- /O.CON.KLKN.WS.W.0007.240226T1200Z-240227T0600Z/ Northern Elko County- Including the city of Owyhee 226 AM PST Mon Feb 26 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches above 6500 feet. Total snow accumulations of 1 to 4 inches below 6500 feet. Winds gusting as high as 55 mph. * WHERE...Northern Elko County. * WHEN...From 4 AM to 10 PM PST Monday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. Travel is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-270000- /O.EXA.KLKN.WW.Y.0012.240226T2100Z-240227T0900Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 226 AM PST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to 4 inches. Winds gusting as high as 50 mph. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 1 PM Monday to 1 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Strong winds could cause tree damage. * ADDITIONAL DETAILS...A rain/snow mix will initially start this morning. The main impacts are expected this evening as snow levels quickly drop to valleys floors along with gusty winds causing blowing snow/drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ038-039-270000- /O.CON.KLKN.WW.Y.0012.240226T1800Z-240227T0600Z/ Southwest Elko County-South Central Elko County- Including the cities of Elko and Spring Creek 226 AM PST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Winds gusting as high as 60 mph. * WHERE...Southwest Elko County and South Central Elko County. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Strong winds could cause tree damage. * ADDITIONAL DETAILS...A rain/snow mix will initially start this morning. The main impacts are expected this evening as snow levels quickly drop to valleys floors along with gusty winds causing blowing snow/drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-270000- /O.CON.KLKN.WW.Y.0012.240226T2100Z-240227T0900Z/ White Pine County- Including the cities of Ely and McGill 226 AM PST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Winds gusting as high as 55 mph. * WHERE...White Pine County. * WHEN...From 1 PM Monday to 1 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Strong winds could cause tree damage. * ADDITIONAL DETAILS...A rain/snow mix will initially start this morning. The main impacts are expected this evening as snow levels quickly drop to valleys floors along with gusty winds causing blowing snow/drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
859 WWUS45 KLKN 262328 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 328 PM PST Mon Feb 26 2024 NVZ034-271200- /O.CON.KLKN.BZ.W.0003.000000T0000Z-240227T1200Z/ Ruby Mountains and East Humboldt Range- 328 PM PST Mon Feb 26 2024 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 10 to 12 inches. Winds gusting as high as 60 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-270600- /O.CON.KLKN.WS.W.0007.000000T0000Z-240227T0600Z/ Northern Elko County- Including the city of Owyhee 328 PM PST Mon Feb 26 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches above 6500 feet. Total snow accumulations of 1 to 4 inches below 6500 feet. Winds gusting as high as 55 mph. * WHERE...Northern Elko County. * WHEN...From 4 AM to 10 PM PST Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-037-270900- /O.CON.KLKN.WW.Y.0012.000000T0000Z-240227T0900Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, McGill, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 328 PM PST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Winds gusting as high as 55 mph. * WHERE...White Pine County. * WHEN...From 1 PM Monday to 1 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ038-039-270600- /O.CON.KLKN.WW.Y.0012.000000T0000Z-240227T0600Z/ Southwest Elko County-South Central Elko County- Including the cities of Elko and Spring Creek 328 PM PST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Winds gusting as high as 60 mph. * WHERE...Southwest Elko County and South Central Elko County. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
557 WWUS45 KLKN 270542 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 942 PM PST Mon Feb 26 2024 NVZ031-270645- /O.EXP.KLKN.WS.W.0007.000000T0000Z-240227T0600Z/ Northern Elko County- Including the city of Owyhee 942 PM PST Mon Feb 26 2024 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... The conditions the prompted the Winter Storm Warning no longer exist therefore the product will be allowed to expire at 10 PM this evening. $$ NVZ038-039-270645- /O.EXP.KLKN.WW.Y.0012.000000T0000Z-240227T0600Z/ Southwest Elko County-South Central Elko County- Including the cities of Elko and Spring Creek 942 PM PST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Snow showers may still exist around the area, that may reduce visibility as low as 1 mile. The snow showers are expected to exit the area by midnight tonight. The Winter Weather Advisory will be allowed to expire at 10 PM this evening. $$ NVZ034-271200- /O.CON.KLKN.BZ.W.0003.000000T0000Z-240227T1200Z/ Ruby Mountains and East Humboldt Range- 942 PM PST Mon Feb 26 2024 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 10 to 12 inches. Winds gusting as high as 60 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-037-270900- /O.CON.KLKN.WW.Y.0012.000000T0000Z-240227T0900Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, McGill, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 942 PM PST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Winds gusting as high as 55 mph. * WHERE...White Pine County. * WHEN...From 1 PM Monday to 1 AM PST Tuesday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
678 WWUS45 KLKN 270852 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 1252 AM PST Tue Feb 27 2024 NVZ034-271200- /O.CON.KLKN.BZ.W.0003.000000T0000Z-240227T1200Z/ Ruby Mountains and East Humboldt Range- 1252 AM PST Tue Feb 27 2024 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Blizzard conditions. Additional snow accumulations of up to two inches. Winds gusting as high as 40 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ035-037-271200- /O.EXT.KLKN.WW.Y.0012.000000T0000Z-240227T1200Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, McGill, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 1252 AM PST Tue Feb 27 2024 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
500 WWUS45 KLKN 271141 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 341 AM PST Tue Feb 27 2024 NVZ034-271245- /O.EXP.KLKN.BZ.W.0003.000000T0000Z-240227T1200Z/ Ruby Mountains and East Humboldt Range- 341 AM PST Tue Feb 27 2024 ...BLIZZARD WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... The storm system that prompted the blizzard warning has moved east of the area. Only isolated snow showers are expected this morning with gradually clearing weather by this afternoon. As a result, the blizzard warning is being allowed to expire at 4am. $$ NVZ035-037-271245- /O.EXP.KLKN.WW.Y.0012.000000T0000Z-240227T1200Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, McGill, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, and Garden Pass 341 AM PST Tue Feb 27 2024 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... The storm system that prompted the winter weather advisory has moved east of the area. Only isolated snow showers are expected this morning with gradually clearing weather by this afternoon. As a result, the advisory is being allowed to expire at 4am. $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this blizzard warning went out at Feb 24, 2:16 PM PST, 13 hours 7 minutes earlier.
Area forecast discussion, Feb 24, 2:16 PM PST, 13 hours 7 minutes before
Area Forecast Discussion National Weather Service Elko NV 216 PM PST Sat Feb 24 2024 .SYNOPSIS...A high pressure ridge continues to persist through this weekend. Southwest winds increase Sunday evening ahead of an approaching weather system from the Pacific Northwest which will impact northern and central Nevada Monday and Tuesday bringing gusty winds and winter precipitation. Expect another round of winter weather to arrive Thursday through next weekend. && .SHORT TERM...Tonight through Sunday night. Quiet weather continues through Sunday evening as an upper level ridge continues to influence the region. High pressure associated with this ridge will begin to weaken and give way to an approaching cold front from the NW. Expect winds to increase from the WSW shifting to WNW late Sunday evening, first in northern Nevada in Humboldt and Elko counties. .LONG TERM...Monday through next Saturday. Monday...Increasing 700 mb flow of 50-60 kts ahead of this cold front dropping in from the northwest will produce a round of strong ridge top winds Monday afternoon-evening with peak gusts 70+ mph for the Ruby and East Humboldt ridges. For lower elevations, areas from central Lander and Eureka counties northward are currently on track to see peak gusts of 45-55 mph Monday afternoon-evening, with 60-70 mph possible in wind prone areas. A High Wind Watch starting 4am Monday morning and ending at 10 pm Monday night has been issued for these areas. This cold front and its best forcing for producing bands of enhanced rain/snow initially reaches northwest NV by Monday afternoon, but the majority of the latest guidance then shifts the best precip chances farther east across northeast NV. The cold front will also help lower snow level elevations in northern Nevada helping to keep precipitation as snow. Snowfall amounts range from 10-15" in the Rubies, East Humboldt, and northern Elko ranges while valleys are forecast to receive 2-4". Snowfall amounts (75-90% probability) coupled with gusty winds have necessitated the need to issue a Winter Storm Watch for Humboldt County beginning 4 am Monday and ending 4 am Tuesday. Any precip (30-40% probability) that reaches central Nevada will be of the liquid type until snow levels drop later into Tuesday then will turn to snow. Tuesday through Saturday...As quickly as the trough entered the region, it's on the way out on Tuesday. Lower elevations dry out while instability supports continuation of showers across the mountains. Any accumulation will be light. By Wednesday, westerly flow off the Pacific will begin to moderate the air mass, raising snow levels to 4500-5500 feet. Mountains will continue to see precipitation through the end of the week as a deepening trough along the Pac NW coast maintains a steady and moist flow aloft. Lower elevations will see precipitation chances increase again toward the end of the week as the trough shifts inland. After Thursday, snow levels will gradually lower in response to the advancing trough. && .AVIATION...VFR conditions expected for all terminals over the next 24 hour period. KWMC, KBAM, and KEKO can expect winds to increase from light and variable to WSW at 10-15 knots late Sunday afternoon. Remaining terminals will remain light and variable throughout the forecast period. && .LKN Watches/Warnings/Advisories... High Wind Watch from late Sunday night through Monday evening Humboldt County...Northern Lander County and Northern Eureka County. Winter Storm Watch from late Sunday night through late Monday night Northern Elko County...Ruby Mountains and East Humboldt Range...South Central Elko County...Southeastern Elko County... Southwest Elko County. && 95
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:22 AM PST | High Wind Warning | LKN | Eureka, Humboldt, Lander | 40 hr |
| Feb 25, 3:22 AM PST | Wind Advisory | LKN | Elko, Eureka, Lander, Nye | 46 hr |
| Feb 25, 3:23 AM PST | Winter Storm Warning | LKN | Elko | 43 hr |
| Feb 25, 3:23 AM PST | Winter Weather Advisory | LKN | Elko, Eureka, Lander, White Pine | 49 hr |
Nearby
Blizzard Warnings in Nevada, 2024Every blizzard warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.